advertisement
Question
Posted by: Thunder Cloud | 2012/10/16

SOS !

Hi, I am looking for advice please. I am on Venlor for depression and anxiety and at night I take 30mg of Trepiline to stop me from clenching my teeth which in turns causes jaw aches. Cloudy weather makes me depressed and even on the anti-depressant I’ m noticing it is still affecting me. On day three of continuous cloud cover I can feel that I’ m becoming down. Lately we had a week of constant cloud cover and it took me until the end of the week to realise it was the cloudy weather (by eliminating or other possible causes). On Saturday and Sunday we had sunny weather of which I spent both days outside and literally feeling as if a cloud was lifted off my head. Since Monday it’ s been cloudy again and now I’ m starting to feel all down again with all the classic signs of depression (I had before starting Venlor some years ago). I have moved from a place where it was often cloudy for up to two weeks to a place where its occasionally cloudy but now because of the change of the seasons. This must be sounding really ridiculous because that’ s how I feel when I think about it. The contrast is now so much bigger because in a week I go from happy and content to completely depressed without there being anything I can (or feel like I want to) do about it. I can’ t go on like this, is there anything I can do or anyone I can go and see to help me with this? I’ m frustrated, anxious, aggressive and at the same time don’ t feel like doing my work or getting out of bed.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I notice that I also feel more gloomy and less inclined to be active, when its a dark day with heavy clouds. Actually, there could be a biological basis to that, too, as parts of our beain, such as the Pineal gland, are sensitive to the presence ( or absence ) of bright light, and there are recognized versions of depression, such as Seasonal Affective Disorder ( aptly abbreviated to S.A.D. ) which arise in prolonegd periods of dark weather, as in the Northern Hemisphere, and are relieved by exposure to bright light for specific periods in the day - there are even special lights ( not just any light, but the right frequencies and in ways to protect the eyes from excessive exposure ) which are made and sold to help this.
Though I haven't seen specific local comment on this point, a new antidepressant Agomelatine (Valdoxan), which works specifically with Melatonin, and the brain receptors that deal with this substance that controls the brain / light inteface, and this has been successfully used internationally. It might be well worth trying. Discuss this with your doctor ( I hope its a psychiatrist, who should be consulted on any complex case, such as yours, at least to confirm the assessment, diagnosis and treatment plan ).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Chris758 | 2012/10/16

Thunder Cloud You were nasty to Liza. Also you spelled her name wrong.....maybe your name also explains your moods!!

Reply to Chris758
Posted by: Liza | 2012/10/16

Good grief. Why do have to be nasty about my advice? Did something I say hit a sore point? Or are you just generally a nasty self-righteous person? As for being ignorant - DUH! I did say that I don''t understand why you''re using the meds you are. Calling someone ignorant when they''ve admitted they don''t know something is rather pointless!

Surely you know by now that the internet is NOT a private platform and asking a question on a forum such as this is likely to gather answers from other users? Besides - I didn''t give the advice for your benefit - I gave it for mine.

Reply to Liza
Posted by: Thunder Cloud | 2012/10/16

Lisa you should not be commenting on things you know nothing about. You don''t know what was tried, what worked and what didn''t. So rather than displaying your ignorance and think you''re helping, don''t.

To the Shrink, thank you kindly for your advice, it is much appreciated.

Reply to Thunder Cloud
Posted by: Liza | 2012/10/16

It sounds to me like the medication isn''t working for you. Perhaps it''s time to see your psychiatrist for a change with your meds? If a GP prescribed the meds, please go see a psychiatrist to review your meds. I don''t quite understand why you''re using two different kinds of anti-depressants? Surely if one doesn''t work for the anxiety and the depression, the medication should be changed completely instead of adding another AD?

There are far too many doctors out there who just add to the medication regimen instead of replacing those that don''t work or don''t work well with something that does. I''m lucky enough that my psychiatrist ALWAYS tries to improve my mood with the least amount of medication possible. My previous psychiatrist on the other hand, had me drinking so many meds that I didn''t know whether I was coming or going!

Good Luck
Liza

Reply to Liza
Posted by: cybershrink | 2012/10/16

I notice that I also feel more gloomy and less inclined to be active, when its a dark day with heavy clouds. Actually, there could be a biological basis to that, too, as parts of our beain, such as the Pineal gland, are sensitive to the presence ( or absence ) of bright light, and there are recognized versions of depression, such as Seasonal Affective Disorder ( aptly abbreviated to S.A.D. ) which arise in prolonegd periods of dark weather, as in the Northern Hemisphere, and are relieved by exposure to bright light for specific periods in the day - there are even special lights ( not just any light, but the right frequencies and in ways to protect the eyes from excessive exposure ) which are made and sold to help this.
Though I haven't seen specific local comment on this point, a new antidepressant Agomelatine (Valdoxan), which works specifically with Melatonin, and the brain receptors that deal with this substance that controls the brain / light inteface, and this has been successfully used internationally. It might be well worth trying. Discuss this with your doctor ( I hope its a psychiatrist, who should be consulted on any complex case, such as yours, at least to confirm the assessment, diagnosis and treatment plan ).

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement